IJPAM: Volume 52, No. 4 (2009)

TWO PROJECTIONS AND ONE IDEMPOTENT

Horst Behncke$^1$, Fredrick Oluoch Nyamwala$^2$
$^{1,2}$Fachbereich Mathematik/Informatik
Universität Osnabrück
Osnabrück, 49069, GERMANY
$^1$e-mail: jones@mathematik.uni-osnabrueck.de
$^2$e-mail: fonyamwa@mathematik.uni-osnabrueck.de


Abstract.We state the unitary invariants of a pair of projections $P$ and $Q$ and its canonical representation. From this the unitary invariants and canonical form of idempotents are deduced. With this a number of well-known results on projections and idempotents can be derived easily. Finally quadratically normal operators are introduced and analyzed.

Received: March 20, 2009

AMS Subject Classification: 47A46, 47A56

Key Words and Phrases: projections, idempotents

Source: International Journal of Pure and Applied Mathematics
ISSN: 1311-8080
Year: 2009
Volume: 52
Issue: 4